Tinnitus After Amoxicillin, Habituated — Now a Recent Spike After THC (Marijuana) — Feeling Hopeless

Discussion in 'Support' started by summitplum, Nov 18, 2020.

    1. summitplum

      summitplum Member

      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      azithromycin
      Hi - I am looking for some input as I'm struggling with a recent spike in tinnitus. I developed tinnitus/inner ear fluttering in my right ear after a one time dosage of Amoxicillin in August of this year, had never had tinnitus prior to that so pretty certain the Amoxicillin damaged my ears. ENT found some hearing loss at higher tones in my right ear, and some in my left ear as well (but no tinnitus in that ear, even though there's more hearing loss in my left ear). I started to habituate after a couple of months and was doing fine, but then smoked a small amount of marijuana (with THC) about a week and a half ago and it's spiked again, slightly worse than it was originally. Marijuana has never caused me tinnitus in the past.

      Is it normal for things that never caused tinnitus in the past to now cause tinnitus spikes when you have ototoxic damage? I've been consuming caffeine and various foods with no spikes over last couple of months, this was the first spike I've had and it's brutal - way worse than the original onset, much more intense. I'm also confused why marijuana had this effect. How do we know what can spike tinnitus without finding out the hard way?

      Also, is habituation a second time possible? I'm feeling a lot of anxiety and despair this time around because I finally was habituating and now it's worse than it was originally. I'm scared that this one won't habituate, and that I did additional damage to my already sensitive ears that were damaged by the antibiotic. Is it possible for my ears to heal or is this going to progressively get worse now, and I'll be sensitive to more things now?

      Looking for some hope and help... I've never had ear problems prior to this antibiotic and I'm so frustrated. :(
       
      • Hug Hug x 1
    2. shelbynn
      Overworked

      shelbynn Member

      Location:
      Michigan
      Tinnitus Since:
      T 11/20, D and H 1/21
      Cause of Tinnitus:
      Idiopathic
      Did the spike ever subside??
       
    3. AUTHOR
      AUTHOR
      summitplum

      summitplum Member

      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      azithromycin
      I've had pretty manageable low grade tinnitus for about a year and a half but I've noticed it's been getting worse over the last several months since having acid reflux, chronic bowel issues and taking Famotidine. My reflux feels mostly well controlled by the medication and diet, but still have bowel problems.

      I'm wondering if I have some sort of vitamin deficiency/absorption issues at play because I'm also developing dry skin issues and sore eyes, and maybe that's what's exacerbating the tinnitus.

      Any input would be appreciated!
       
      • Hug Hug x 2
    4. Bernardo431

      Bernardo431 Member Benefactor

      Location:
      Portugal
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      TMJ
      Didn’t you refer you have hearing loss?

      Never got some hearing aids for this? I heard they are helpful.
       
    5. Johnny Karate
      Barefooter

      Johnny Karate Member

      Location:
      USA
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Zoloft, Viagra, Naproxen, loud noises for years
      Famotidine causes tinnitus.
       
Loading...

Share This Page